Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access February 6, 2015

Solutions of minus partial ordering equations over von Neumann regular rings

  • Yu Guan and Zhaojia Tong
From the journal Open Mathematics

Abstract

In this paper, we mainly derive the general solutions of two systems of minus partial ordering equations over von Neumann regular rings. Meanwhile, some special cases are correspondingly presented. As applications, we give some necessary and sufficient conditions for the existence of solutions. It can be seen that some known results can be regarded as the special cases of this paper.

References

[1] J.K. Baksalary, A relationship between the star and minus partial orderings, Linear Algebra Appl. 82 (1991), 163–167. 10.1016/0024-3795(86)90149-7Search in Google Scholar

[2] J.K. Baksalary, F. Pukelsheim, On the Liner, minus, and star partial orderings of nonnegative definite matrices and their squares, Linear Algebra Appl. 151 (1991), 135–141. 10.1016/0024-3795(91)90359-5Search in Google Scholar

[3] J.K. Baksalary, S. Puntanen, Characterizations of the best linear unbiased estimator in the general Gauss–Markov model with the use of matrix partial orderings, Linear Algebra Appl. 127 (1990), 363–370. 10.1016/0024-3795(90)90349-HSearch in Google Scholar

[4] J.K. Baksalary, F. Pukelsheim, G.P.H. Styan, Some properties of matrix partial orderings, Linear Algebra Appl. 119 (1989), 57–85. 10.1016/0024-3795(89)90069-4Search in Google Scholar

[5] R.B. Bapat, S.K. Jain, L.E. Snyder, Nonnegative idempotent matrices and the minus partial order, Linear Algebra Appl. 261 (1997), 143–154. 10.1016/S0024-3795(96)00364-3Search in Google Scholar

[6] B. Blackwood, S.K. Jain, K.M. Prasad, A.K. Srivastava, Shorted operators relative to a partial order in a regular ring, Commun. Algebra 37 (2009), 4141–4152. 10.1080/00927870902828629Search in Google Scholar

[7] M.P. Drazin, Natural structures on semigroups with involutions, Bull. Amer. Math. Sot. 84 (1978), 139-141. 10.1090/S0002-9904-1978-14442-5Search in Google Scholar

[8] A. Galantai, A note on the generalized rank reduction, Acta Math. Hung. 116 (2007), 239–246 . 10.1007/s10474-007-6038-1Search in Google Scholar

[9] H. Goller, Shorted operators and rank decomposition matrices, Linear Algebra Appl. 81 (1986), 207–236. 10.1016/0024-3795(86)90257-0Search in Google Scholar

[10] K.R. Goodearl, von Neumann Regular Rings, 2nd edn. Krieger, Florida (1991). Search in Google Scholar

[11] J. Grob, A note on the rank-subtractivity ordering, Linear Algebra Appl. 289 (1999), 151–160. 10.1016/S0024-3795(98)10236-7Search in Google Scholar

[12] A. Guterman, Linear preservers for matrix inequalities and partial orderings, Linear Algebra Appl. 331 (2001), 75–87. 10.1016/S0024-3795(01)00280-4Search in Google Scholar

[13] R.E. Hartwig, How to partially order regular elements, Math. Jpn. 25 (1980), 1–13. Search in Google Scholar

[14] R.E. Hartwig, G.P.H. Styan, On some characterizations of the “star” partial ordering for matrices and rank subtractivity, Linear Algebra Appl. 82 (1986), 145–16l. 10.1016/0024-3795(86)90148-5Search in Google Scholar

[15] N. Jacobson, Basic Algebra II, 2nd edn. Freeman, New York (1989). Search in Google Scholar

[16] S.K. Jain, S.K. Mitra, H.J. Werner, Extensions of G-based matrix partial orders, Siam J. Matrix Anal. Appl. 17(4) (1996), 834–850. 10.1137/0617051Search in Google Scholar

[17] P. Legiša, Automorphisms ofMn, partially ordered by rank subtractivity ordering, Linear Algebra Appl. 389 (2004), 147–158. 10.1016/j.laa.2004.03.024Search in Google Scholar

[18] G. Marsaglia, G.P.H. Styan, Equalities and inequalities for ranks of matrices, Linear Multilinear Algebra 2 (1974), 269–292. 10.1080/03081087408817070Search in Google Scholar

[19] S.K. Mitra, The minus partial order and the shorted matrix, Linear Algebra Appl. 83 (1986), 1–27. 10.1016/0024-3795(86)90262-4Search in Google Scholar

[20] S.K. Mitra, M.L. Puri, Shorted matrices—an extended concept and some applications, Linear Algebra Appl. 42 (1982), 57–79. 10.1016/0024-3795(82)90138-0Search in Google Scholar

[21] S.K. Mitra, Matrix partial orders through generalized inverses unified theory, Linear Algebra Appl. 148 (1991), 237–263. 10.1016/0024-3795(91)90096-FSearch in Google Scholar

[22] K.S.S. Nambooripad, The natural partial order on a regular semigroup. Proc. Edinb. Math. Soc. 23 (1980), 249–260. Search in Google Scholar

[23] R. Penrose, A generalized inverse for matrices. Proc. Camb. Philos. Soc. 51 (1955), 406–413. 10.1017/S0305004100030401Search in Google Scholar

[24] Y. Tian, Solving a minus partial ordering equation over von Neumann regular rings, Revista mathematica complutense. 24(2) (2011), 335-342. 10.1007/s13163-010-0038-3Search in Google Scholar

[25] Q.W. Wang, A system of matrix equations and a linear matrix equation over arbitrary regular rings with identity, Linear Algebra Appl. 384 (2004) 43-54. 10.1016/j.laa.2003.12.039Search in Google Scholar

[26] H.J. Werner, Generalized inversion and weak bi-complementarity, Linear and Multilinear Algebra 19 (1986), 357–372. 10.1080/03081088608817730Search in Google Scholar

Received: 2014-3-4
Accepted: 2015-1-7
Published Online: 2015-2-6

©2015 Yu Guan and Zhaojia Tong

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 27.2.2024 from https://www.degruyter.com/document/doi/10.1515/math-2015-0022/html
Scroll to top button